MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MOTOR ENT MR8 ELECTRIC; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS MOTOR ENT MR8 ELECTRIC; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number 1847DRLMTR
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that  both motor runs extremely warm and motor has totally lost blue surface color.It was reported that there was no patient involvement.
 
Additional Manufacturer Narrative
H3: evaluation of main device product:1847drlmtr, s/n: (b)(6).Determined device is overheating.The device was tested and the maximum temperature was measured to be 136°f.The likely cause was identified as worn bearings.It was also noted serial number is not visible anymore and handpiece is completely discolored, housing is worn, scratched, collet laser markings are illegible, collet depth is out of spec and rough sound.Evaluation of concomitant device, product:1847drlmtr, s/n: (b)(6).Determined that the device was overheating and the temperature was measured to be 113°f.The likely cause of failure could not be determined.It was also noted that the serial is illegible, therefore we advise to have the device scrapped.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 1847drlmtr, serial/lot #: (b)(6), udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOTOR ENT MR8 ELECTRIC
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
glen belmer
7000 central avenue ne
ft. worth, TX 76137-3291
6122713209
MDR Report Key17742983
Report Number1625507-2023-00223
Device Sequence Number4145660
Product Code HBE
UDI-Device Identifier00763000356958
UDI-Public00763000356958
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1847DRLMTR
Device Catalogue Number1847DRLMTR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10".
Patient SexUnknown